Alabama, 2006

Damaging Wind in Alabama, June 20, 2006

June 20, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 20, 2:01 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 20, 2:01 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT TUE JUN 20 2006

.SHORT TERM...
A LARGE FAIR WEATHER CUMULUS FIELD ENVELOPES MUCH OF THE
SOUTHEASTERN UNITED STATES INCLUDING CENTRAL ALABAMA. RAIN IS
SCARCE AT BEST. AN ISOLATED HIGH BASED SHOWER TRIED TO DEVELOP
OVER RUSSELL AND LEE COUNTIES BUT ITS DEVELOPMENT WAS LIMITED BY A
STRONG CAP.

CLOUDS WERE NOT ABUNDANT ENOUGH TO LIMIT DAYTIME WARMING.
TEMPERATURES ARE CURRENTLY IN THE MIDDLE 90S AREA WIDE. SOME OF
THE WARMER LOCATIONS MAY APPROACH 100 FOR THEIR DAILY HIGHS.

OVERNIGHT...TEMPERATURES WILL FALL OFF QUICKLY WITH LOWS IN THE
LOWER 70S FOR MOST LOCATIONS. FOG SHOULD NOT BE A PROBLEM WITH
DEWPOINTS IN THE MIDDLE 60S.

SUMMER ARRIVES TOMORROW AT 726 AM. I GUESS ITS TIME TO GET HOT.
IT MAY BE A LITTLE EASIER TO ACCEPT THIS OPPRESSIVE HEAT NOW THAT
WE CAN OFFICIALLY SAY ITS SUMMER. OR MAYBE NOT. HIGHS TOMORROW
SHOULD BE NEAR TODAYS VALUES...OR PERHAPS A DEGREE WARMER.
FOURTEEN HOURS AND TWENTY-ONE MINUTES OF SUNSHINE TOMORROW WILL
MAKE WEDNESDAY THE LONGEST DAY OF THE YEAR...ALSO KNOWN AS THE
SUMMER SOLSTICE. STILL NO RAINFALL EXPECTED.

.LONG TERM...
VERY LITTLE RELIEF FROM THE HEAT FOR THE BALANCE OF THE WORK
WEEK...ALTHOUGH RETURNING MOISTURE WILL SHAVE A FEW DEGREES OFF OF
THE HIGHS THURSDAY INTO FRIDAY. GUIDANCE SUGGESTS A WEAK BOUNDARY
SAGGING SOUTHWARD INTO CENTRAL ALABAMA BY SATURDAY. I HAVE MY
DOUBTS AS TO HOW FAR SOUTH IT WILL ACTUALLY MAKE IT GIVEN LITTLE
PUSH BEHIND THE SYSTEM. HOWEVER...WILL NOT STRAY FROM GUIDANCE AT
THIS POINT. IN FACT...NO CHANGES WERE MADE TOT HE FORECAST PAST
DAY 3.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.
CUMULUS FIELD HAS DEVELOPED ACROSS CENTRAL ALABAMA AND THESE CLOUDS
WILL LIFT DURING THE DAY TO AROUND 6K OR 7K. THE CUMULUS WILL
DISSIPATE BY AROUND 00Z. MID AND HIGH LEVEL CLOUDS WILL TRAVERSE
SOUTHERN ALABAMA...BUT VFR CONDITIONS ARE EXPECTED THROUGH 05Z.
AFTER 05Z...ALL LOCATIONS MAY BRIEFLY DROP TO MVFR CONDITIONS WITH
4SM TO 5SM IN HAZE/FOG. CONFIDENCE IN WHEN AND WHERE THE HAZE/FOG
DEVELOPS AND AFFECTS TERMINALS WILL BE LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  94  70  92 /  10  10  10  20
ANNISTON    71  94  71  93 /  10  10  10  10
BIRMINGHAM  72  96  73  92 /  10  10  10  10
TUSCALOOSA  73  98  72  93 /  10  10  10  10
CALERA      72  95  72  93 /  10  10  10  10
AUBURN      74  94  72  92 /  10  10  10  10
MONTGOMERY  73  98  74  97 /  10  10  10  10
TROY        71  97  72  94 /  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

12/SIRMON
Hazardous weather outlook, Jun 20, 11:33 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT TUE JUN 20 2006

ALZ011>015-017>050-211130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1233 PM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

75/LINHARES

In the hours before

Special weather statement, Jun 20, 3:56 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE JUN 20 2006

ALZ015-202225-
WALKER-
456 PM CDT TUE JUN 20 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 525 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHEAST OF PARRISH.  THE THIS THUNDERSTORM WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH AND DORA
THROUGH 525 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 20, 3:56 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE JUN 20 2006

ALZ015-202225-
WALKER-
456 PM CDT TUE JUN 20 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 525 PM
CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHEAST OF PARRISH.  THE THIS THUNDERSTORM WAS
NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH AND DORA
THROUGH 525 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90
Special weather statement, Jun 20, 3:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT TUE JUN 20 2006

ALZ021-202230-
CLEBURNE-
458 PM CDT TUE JUN 20 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 530
PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SOUTHERN CLEBURNE COUNTY...MOVING SOUTH AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HIGH TOWER
THROUGH 530 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

IN ADDITION SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

ALSO STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE
LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS.

KSL
Special weather statement, Jun 20, 4:02 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT TUE JUN 20 2006

ALZ024-202230-
JEFFERSON-
502 PM CDT TUE JUN 20 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHWESTERN JEFFERSON
COUNTY UNTIL 530 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE
FROM AN APPROACHING THUNDERSTORM...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NORTH JOHNS...MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NORTH JOHNS AND
HUEYTOWN THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.

ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JONES/90

The radar

The Atlanta radar (KFFC), 90 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cleburne

When
June 20, 4:05 PM CST
Where
Cleburne County, 10 mi W of Ranburne
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
33.517, -85.517

Several trees were reported down in the Abel Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516429.